A 53-year-old female asked:
Disclaimer

pain in upper right abdomen. had xray - stool in small intestines. perscribed docusate 100 mg. i am on a low salt diet. ok to take this medication?

1 doctor answer
Dr. Bruce J. Stringer
46 years experience Radiology
Yes: Each 100mg dose would add about 5mg of sodium to your diet. So, a few doses a day should not be an issue.
Answered on Jan 23, 2013
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A member asked:
Dr. Kimberly Stone
11 years experience General Surgery
Continue the colace (docusate sodium): If you are taking pain medications for the back issue, you can become rather constipated due to them. Therefore i recommend that anyone taking narcot ... Read More
10
10 thanks
A 33-year-old female asked:
Dr. Charles Turck
16 years experience Pharmacology
Yes: It is safe to take another 100mg of Colace (docusate sodium) as the maximum daily dose ranges from 200 to 360 mg.
A 24-year-old male asked:
Dr. Robert Choate
43 years experience Pediatrics
Diet: Most causes of constipation are diet related. Getting enough fiber to make stools move through easily is not too difficult, but must be attended. Raw ... Read More
A 35-year-old female asked:
Dr. Suzanne Fiala
29 years experience Family Medicine
Other ideas: Try miralax, (polyethylene glycol) 1 capful mixed in liquid 1-3 x daily. This works well for most people. F you are really locked you might benefit ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month